Alert archive / Oklahoma / Special Weather Statements in 2018
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Jul 5, 2018, 2:21 PM CDT for Sequoyah County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2018, 2:21 PM CDT (19:21 UTC)
- Expired
- Jul 5, 2018, 2:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Tulsa, OK
County Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 38 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.4 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1135 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1219 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
230 WWUS84 KTSA 051921 SPSTSA Special Weather Statement National Weather Service Tulsa OK 221 PM CDT THU JUL 5 2018 ARZ019-OKZ069-072-051945- Crawford AR-Adair OK-Sequoyah OK- 221 PM CDT THU JUL 5 2018 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CRAWFORD... NORTHEASTERN SEQUOYAH AND SOUTHEASTERN ADAIR COUNTIES UNTIL 245 PM CDT... At 220 PM CDT, a strong thunderstorm was located over Short, moving west at 15 mph. Winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Brushy... Short... Uniontown... This includes Interstate 40 in Oklahoma between mile markers 309 and 312. LAT...LON 3569 9443 3549 9438 3541 9475 3567 9479 TIME...MOT...LOC 1920Z 082DEG 13KT 3557 9452 $$ Lacy
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jul 5, 12:30 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jul 5, 12:30 PM CDT, 1 hour 51 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1230 PM CDT Thu Jul 5 2018 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Weak upper wave has initiated convection this afternoon across SE OK and WC AR. Coverage is expected to remain low, so will only include VCTS at KFSM and KMLC for the afternoon, with any cigs remaining VFR. Otherwise VFR TAF elements will prevail at the aforementioned sites and elsewhere through the valid period. && .PREV DISCUSSION... /Issued 1037 AM CDT Thu Jul 5 2018/ DISCUSSION... Subtle upper wave moving across southwest Arkansas this morning will continue to drift east today, resulting in scattered showers and thunderstorms, mainly across southeast Oklahoma and west central Arkansas this afternoon. Hi-res guidance pretty aggressive with advecting convection to the northwest into northeast Oklahoma during the afternoon and evening. Latest radar trends suggests this scenario may be overdone. That said, current pop configuration heading into the afternoon looks good for now. Temperatures look reasonable as well with slightly cooler temperatures across SE OK and WC AR where the expected cloud and storm coverage is anticipated. First period element are in line, therefore no updated is planned at this time. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....23
Hazardous weather outlook, Jul 5, 12:52 PM CDT, 1 hour 29 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1252 PM CDT Thu Jul 5 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-061015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1252 PM CDT Thu Jul 5 2018 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Elevated. AREA...Southeast Oklahoma and Northwest Arkansas. ONSET...Ongoing. DANGEROUS HEAT. RISK...Limited. AREA...Eastern Oklahoma and West Central Arkansas. ONSET...Ongoing. DISCUSSION... Scattered thunderstorms have developed this afternoon, primarily across southeast Oklahoma into western Arkansas. The strongest storms will be capable of producing a brief period of gusty winds. Storm coverage is expected to diminish after sunset. Outside of thunderstorm influence, heat index values will rise into the 100 to 105 degree range across much of eastern Oklahoma and west central Arkansas. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY...Thunderstorm Potential. SATURDAY and SUNDAY...No Hazards. MONDAY through WEDNESDAY...Thunderstorm Potential. EXTENDED DISCUSSION... A weak cold front will move into the area on Friday bringing a chance of thunderstorms. Drier and slightly cooler conditions will follow the front over the weekend. Thunderstorm chances return early next week as a more humid airmass spreads back across the region. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Jul 5, 2:21 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Tulsa OK 221 PM CDT THU JUL 5 2018 ARZ019-OKZ069-072-051945- Crawford AR-Adair OK-Sequoyah OK- 221 PM CDT THU JUL 5 2018 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CRAWFORD... NORTHEASTERN SEQUOYAH AND SOUTHEASTERN ADAIR COUNTIES UNTIL 245 PM CDT... At 220 PM CDT, a strong thunderstorm was located over Short, moving west at 15 mph. Winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Brushy... Short... Uniontown... This includes Interstate 40 in Oklahoma between mile markers 309 and 312. LAT...LON 3569 9443 3549 9438 3541 9475 3567 9479 TIME...MOT...LOC 1920Z 082DEG 13KT 3557 9452 Lacy
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 2:47 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore | 43 min |
| Jul 5, 3:19 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer | 19 min |
| Jul 5, 3:46 PM CDT | Special Weather Statement | TSA | LeFlore | 29 min |
| Jul 5, 3:52 PM CDT | Special Weather Statement | TSA | Pittsburg | 38 min |
| Jul 5, 4:14 PM CDT | Special Weather Statement | TSA | LeFlore | 31 min |
| Jul 5, 4:16 PM CDT | Special Weather Statement | TSA | Pittsburg | 29 min |
| Jul 5, 4:32 PM CDT | Special Weather Statement | TSA | Pushmataha | 43 min |
| Jul 5, 4:45 PM CDT | Special Weather Statement | TSA | Okmulgee | 30 min |
| Jul 5, 5:00 PM CDT | Special Weather Statement | TSA | Muskogee | 30 min |
| Jul 5, 5:12 PM CDT | Special Weather Statement | TSA | Pushmataha | 33 min |
| Jul 5, 6:11 PM CDT | Special Weather Statement | TSA | Okmulgee | 34 min |
| Jul 5, 6:35 PM CDT | Special Weather Statement | TSA | Adair | 25 min |
| Jul 5, 2:42 PM CDT | Special Weather Statement | TSA | Sebastian | 33 min |
| Jul 5, 3:03 PM CDT | Special Weather Statement | TSA | Sebastian | 27 min |
| Jul 5, 3:12 PM CDT | Special Weather Statement | TSA | Franklin | 33 min |
| Jul 5, 3:25 PM CDT | Special Weather Statement | TSA | Sebastian | 35 min |
| Jul 5, 3:29 PM CDT | Special Weather Statement | TSA | Crawford, Franklin | 31 min |
| Jul 5, 4:22 PM CDT | Special Weather Statement | TSA | Crawford | 23 min |
| Jul 5, 5:14 PM CDT | Special Weather Statement | TSA | Madison | 31 min |
Nearby
Special Weather Statements in Oklahoma, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.